Gabapentin side effects?
I am a regular on the Mayo Board! I don't know what I would do without it! Our doctors don't want to discuss openly the things about illnesses and side effets of drugs and other things. Anyway, my question to all of you is Gabapentin and it's side effects. I have been on it now for 6 months. My doctor raised me from 100mg. to now I am on 400mg. three times a day.
The problem is my tiredness! I happen to be in a friends office yesterday and she was taking some medicine. She said she was taking Gabapentin. I asked why and she said she had, had shingles back when and it still helped with the pain. I know the drug is percribed for many things that is why I take it for my issues.
I told her I had been taking it for about 6 months. She asked if I had been tired all the time, just out of the Blue. OF COURSE I SAID YES! She said it took her a year before she got out of the tiredness.
Let me know if any of you have experienced the same thing. Also let me know at what dosage you may be on? I know this is all confidential!
Again Thanks to The Mayo Clinic and Everyone who is kind enough to be open with their lives!
Interested in more discussions like this? Go to the Chronic Pain Support Group.
No. Possibly the effects of the gabapentin had worn off?
I'm still in horrific pain. It's been this way all weekend.
You are taking a seizure med. It doesn't work for pain. Been there twice. They give it to you because they don't want tongive uou the onlybthing thst does work, narcotics. Welcome to the new medical reality. Pain isn't a real ptoblem. You are the problem. Leave it alone. Find a real pain clinic.
My husband was on Gabapentin and Lyrica for chronic and significant pain from cancer. Neither one worked, and as I understand how this works for pain, you must titrate up the dose and over time is when you can expect benefit. It is not for acute pain. His was both, and these products did nothing beneficial for him, and probably made him feel worse. I was very disappointed in these drug choices for this type of pain. That said, some folks DO get benefit. There is nothing that works well or the same for every patient. But trial and error can be harmful when trying to find relief from pain.
I also had a terrible reaction to it. I told my (ex) doctor. She did not even reply.
I take 300 mg of Gabepentin twice daily. It helps me with nerve pain.
I'm not sure I understand what "nerve pain" is. ALL pain is rooted in the nerves that serve a particular part of the body.
I have bad reactions also. They make me feel drunk.
I'm sorry give me a second I'm having trouble sign ing in.
Lyrica, (Pregabapentin), is just as bad. Left me with somulance. My pain
guy, a top neurosurgeon, a true authority, says It's useless for most pain.